Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 118, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2007, 1:44 PM CDT for Fayette County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2007, 1:44 PM CDT (18:44 UTC)
- Expired
- Jun 26, 2007, 2:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Fayette County, TN
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:24 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 26, 10:24 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1024 AM CDT TUE JUN 26 2007 .UPDATE... WILL UPDATE TO ADJUST RAIN CHANCES...MAINLY TO LOWER THEM IN MOST AREAS...AND TO INCREASE HIGH TEMPERATURES TODAY. && .DISCUSSION... HOT AND HUMID CONDITIONS WITH ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. AT 1015 AM CDT ACROSS THE MIDSOUTH...DRY CONDITIONS WERE OCCURRING. UNDER PARTLY TO MOSTLY SUNNY SKIES...SURFACE TEMPERATURES RANGED FROM THE UPPER 70S NEAR UNION CITY TN TO THE UPPER 80S NEAR MEMPHIS TN. THE AIR WAS HUMID WITH SURFACE DEWPOINTS AROUND 70 DEGREES. FOR THE REST OF TODAY...THINK THAT SCATTERED CONVECTION WILL MAINLY BE CONFINED TO TWO AREAS. THE FIRST AREA IS EAST OF A UNION CITY TN TO TUPELO MS LINE...AND THE OTHER IS WEST OF A WALNUT GROVE AR TO CLARKSDALE MS LINE. IN THESE AREAS... MOISTURE CONVERGENCE WILL BE ENHANCED BEST...THUS WILL KEEP 30 TO 50 RAIN CHANCES. DEVELOPMENT SHOULD BEGIN BY NOON CDT AS CONVECTIVE TEMPERATURES IN THE UPPER 80S ARE REACHED. BETWEEN THESE AREAS INCLUDING MEMPHIS TN...JACKSON TN...AND OXFORD MS...BELIEVE RAIN CHANCES WILL BE REDUCED AS SLIGHTLY WARMER/DRIER AIR ALOFT SHOWN BY WATER VAPOR SATELLITE IMAGERY MAY SERVE AS A WEAK CAP TO LIMIT CONVECTION. WILL LOWER RAIN CHANCES TO 20 OR 30 PERCENT IN THIS AREA. ANY STORM THAT DEVELOPS MAY BE STRONG...OR PERHAPS EVEN SEVERE... WITH GUSTY WINDS UP TO 60 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES AS THE AIR WILL BE VERY UNSTABLE... LIFTED INDICES -4 TO -8 AND SURFACE BASED CAPES 1800 TO 2800 J/KG. THE STORMS WILL BE UNORGANIZED AND PULSE IN NATURE AS ATMOSPHERIC WINDS REMAIN VERY WEAK. ANY STORM WILL LIKELY DISSIPATE AFTER 8 PM CDT. AS A RESULT OF LOWERING RAIN CHANCES TODAY AND MORE MORNING SUN OCCURRING...WILL RAISE TEMPERATURES A FEW DEGREES. EXPECT HIGHS TO MAINLY BE IN THE 90 TO 95 DEGREE RANGE. HEAT INDICES WILL APPROACH 100 DEGREES. UPDATE WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 246 AM CDT TUE JUN 26 2007/ DISCUSSION... SMALL AREA OF THUNDERSTORMS PERSIST OVER SOUTHEAST CORNER OF THE FORECAST AREA AND WAS MOVING SLOWLY NORTHEAST INTO ALABAMA. TEMPERATURES WERE MAINLY IN THE 70S OVER THE FORECAST AREA. WEAK UPPER LOW WAS OVER THE OKLAHOMA/TEXAS BORDER EARLY THIS MORNING. THIS FEATURE IS NOT EXPECTED TO MOVE VERY MUCH OVER THE NEXT COUPLE OF DAYS. THE RESULT WILL BE WEATHER SIMILAR TO MONDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY THROUGH THURSDAY. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT WILL BE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. HAD A COUPLE OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND CANT COMPLETELY RULE OUT MORE ISOLATED SEVERE THUNDERSTORMS OVER THE NEXT FEW DAYS. BY FRIDAY... WEAK COLD FRONT MOVES INTO THE REGION SO THERE WILL BE A CONTINUED THREAT OF THUNDERSTORMS INTO SATURDAY. SOMEWHAT DRIER AIR WILL MOVE IN BEHIND THE FRONT SO EXPECTING DRY WEATHER STARTING SATURDAY NIGHT AND CONTINUING INTO THE BEGINNING OF NEXT WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
Hazardous weather outlook, Jun 26, 3:07 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 307 AM CDT TUE JUN 26 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271015- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 307 AM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH TODAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE MIDSOUTH WEDNESDAY THROUGH SATURDAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 1:34 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 134 PM CDT TUE JUN 26 2007 TNZ088-261900- SHELBY TN- 134 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY COUNTY. A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED OVER GERMANTOWN AT 134 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT AND GERMANTOWN...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:18 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 42 min |
| Jun 26, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 27 min |
| Jun 26, 4:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 36 min |
| Jun 26, 4:39 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc | 30 min |
| Jun 26, 4:46 PM CDT | Flash Flood Warning | MEG | Itawamba, Monroe | 119 min |
| Jun 26, 5:50 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc | 115 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.